MAUDE Adverse Event Report: ROCHE DIAGNOSTICS SODIUM ELECTRODE; ELECTRODE, ION SPECIFIC, SODIUM

ROCHE DIAGNOSTICS SODIUM ELECTRODE; ELECTRODE, ION SPECIFIC, SODIUM
Catalog Number 21029371001
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
We received an allegation of questionable ise results for 3 patients' plasma samples tested on a cobas integra 400 plus analyzer.Results for the sodium (na) test were affected.Sample 1: initial result: 128 mmol/l (accompanied by a data flag).Repeat result: 140 mmol/l.Sample 2: initial result: 117 mmol/l (accompanied by a data flag).Repeat result: 139 mmol/l.Sample 3: initial result: 124 mmol/l (accompanied by a data flag).Repeat result: 138 mmol/l.No questionable results were reported outside the laboratory.The field dispatch for ise calibration errors prompted the repeat of the sample.The repeat results were deemed to be correct.
 
Additional Manufacturer Narrative
The cobas integra 400 plus serial number was (b)(6).The field service engineer (fse) found the ise solution was unstable.He also identified that the onboard na electrode was expired (expiration date of 22-mar-2024) and the wash station had residual water.The liquid level detection (lld) cable set was replaced preventatively on 08-apr-24 but the issue persisted.The fse replaced the na electrode.He then preventatively replaced the ise tubing, the wash station, and the drain valve.Precision studies were performed and they were within specifications.The fse did a performance check and the instrument was performing within specifications.The system resumed the operation without errors.The investigation is ongoing.
 
Additional Manufacturer Narrative
The calibration was last performed on 09-apr-2024 and was acceptable with no noted alarms.Qc recovery was within the assigned ranges.There was no indication of a performance issue with the reagent.The alarm trace showed no abnormalities.The service action (replacing the na electrode) resolved the issue.No further issues were reported afterward.

Brand Name
SODIUM ELECTRODE
Common Device Name
ELECTRODE, ION SPECIFIC, SODIUM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key19241828
Report Number1823260-2024-01349
Device Sequence Number7439751
Product Code JGS
UDI-Device Identifier04015630032457
UDI-Public04015630032457
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K963627
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/22/2024
Device Catalogue Number21029371001
Device Lot Number31232447
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/10/2024
Supplement Date Received by Manufacturer06/13/2024
Initial Report FDA Received Date05/03/2024
Supplement Report FDA Received Date07/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown